Exponentially harmonic maps of complete Riemannian manifolds

Abstract

We note the existence of exponentially harmonic maps from complete Riemannian manifolds into arbitrary compact Riemannian manifolds. We also investigate the constancy of exponentially harmonic maps with finite exponential energy under some curvature assumptions.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    Burstall, F.E.: Harmonic maps of finite energy from noncompact manifolds. J. Lond. Math. Soc. (2) 30(2), 361–370 (1984). https://doi.org/10.1112/jlms/s2-30.2.361

    MathSciNet  Article  MATH  Google Scholar 

  2. 2.

    Chang, S.-C., Chen, J.-T., Wei, S.W.: Liouville properties for p-harmonic maps with finite q-energy. Trans. Am. Math. Soc. 368(2), 787–825 (2016). https://doi.org/10.1090/tran/6351

    MathSciNet  Article  MATH  Google Scholar 

  3. 3.

    Chiang, Y.-J.: Developments of Harmonic Maps, Wave Maps and Yang-Mills Fields into Biharmonic Maps, Biwave Maps and bi-Yang-Mills Fields. Frontiers in Mathematics. Birkhäuser/Springer, Basel (2013)

    Google Scholar 

  4. 4.

    Choi, G., Yun, G.: A theorem of Liouville type for p-harmonic morphisms. Geom. Dedic. 101, 55–59 (2003). https://doi.org/10.1023/A:1026343820908

    MathSciNet  Article  MATH  Google Scholar 

  5. 5.

    Duc, D.M.: Variational problems of certain functionals. Int. J. Math. 6(4), 503–535 (1995). https://doi.org/10.1142/S0129167X95000195

    MathSciNet  Article  MATH  Google Scholar 

  6. 6.

    Eells, J., Lemaire, L.: Some properties of exponentially harmonic maps, Partial differential equations, Part 1, 2 (Warsaw, : Banach Center Publ., 27, Part 1, vol. 2, Polish Acad. Sci. Inst. Math. Warsaw 1992, 129–136 (1990). https://doi.org/10.1142/1438

  7. 7.

    Hong, M.C.: The equator map and the negative exponential functional. Manuscr. Math. 75(1), 49–63 (1992)

    MathSciNet  Article  Google Scholar 

  8. 8.

    Hong, J.Q., Yang, Y.H.: Some results on exponentially harmonic maps. Chin. Ann. Math. Ser. A 14(6), 686–691 (1993). (Chinese, with Chinese summary)

    MathSciNet  MATH  Google Scholar 

  9. 9.

    Kassi, M.: A Liouville theorem for F-harmonic maps with finite F-energy. Electron. J. Differ. Equ. 2006(15), 9 (2006)

    MathSciNet  MATH  Google Scholar 

  10. 10.

    Liu, J.: Liouville-type theorems for F-harmonic maps on non-compact manifolds. Kodai Math. J. 28(3), 483–493 (2005). https://doi.org/10.2996/kmj/1134397762

    MathSciNet  Article  MATH  Google Scholar 

  11. 11.

    Naito, H.: On a local Hölder continuity for a minimizer of the exponential energy functional. Nagoya Math. J. 129, 97–113 (1993)

    MathSciNet  Article  Google Scholar 

  12. 12.

    Nakauchi, N.: A Liouville type theorem for p-harmonic maps. Osaka J. Math. 35(2), 303–312 (1998)

    MathSciNet  MATH  Google Scholar 

  13. 13.

    Omori, T.: On Eells–Sampson’s existence theorem for harmonic maps via exponentially harmonic maps. Nagoya Math. J. 201, 133–146 (2011)

    MathSciNet  Article  Google Scholar 

  14. 14.

    Omori, T.: On Sacks-Uhlenbeck’s existence theorem for harmonic maps via exponentially harmonic maps. Int. J. Math. 23(10), 1250105 (2012). https://doi.org/10.1142/S0129167X12501054

    MathSciNet  Article  MATH  Google Scholar 

  15. 15.

    Pigola, S., Veronelli, G.: On the homotopy class of maps with finite p-energy into non-positively curved manifolds. Geom. Dedic. 143, 109–116 (2009). https://doi.org/10.1007/s10711-009-9376-z

    MathSciNet  Article  MATH  Google Scholar 

  16. 16.

    Pigola, S., Rigoli, M., Setti, A.G.: Vanishing theorems on Riemannian manifolds, and geometric applications. J. Funct. Anal. 229(2), 424–461 (2005). https://doi.org/10.1016/j.jfa.2005.05.007

    MathSciNet  Article  MATH  Google Scholar 

  17. 17.

    Pigola, S., Rigoli, M., Setti, A.G.: Constancy of p-harmonic maps of finite q-energy into non-positively curved manifolds. Math. Z. 258(2), 347–362 (2008). https://doi.org/10.1007/s00209-007-0175-7

    MathSciNet  Article  MATH  Google Scholar 

  18. 18.

    Saloff-Coste, L.: Uniformly elliptic operators on Riemannian manifolds. J. Differ. Geom. 36(2), 417–450 (1992)

    MathSciNet  Article  Google Scholar 

  19. 19.

    Schoen, R., Yau, S.T.: Harmonic maps and the topology of stable hypersurfaces and manifolds with nonnegative Ricci curvature. Comment. Math. Helv. 51(3), 333–341 (1976). https://doi.org/10.1007/BF02568161

    MathSciNet  Article  MATH  Google Scholar 

  20. 20.

    Takegoshi, K.: A maximum principle for P-harmonic maps with Lq finite energy. Proc. Am. Math. Soc. 126(12), 3749–3753 (1998). https://doi.org/10.1090/S0002-9939-98-04609-7

    Article  MATH  Google Scholar 

  21. 21.

    Takeuchi, H.: Stability and Liouville theorems of p-harmonic maps. Jpn. J. Math. (N.S.) 17(2), 317–332 (1991)

    MathSciNet  Article  Google Scholar 

  22. 22.

    Wei, S.W.: The minima of the p-energy functional, Elliptic and parabolic methods in geometry, pp. 171–203. A K Peters, Minneapolis (1994) (1996)

    Google Scholar 

  23. 23.

    Wei, S.W.: Representing homotopy groups and spaces of maps by p-harmonic maps. Indiana Univ. Math. J. 47(2), 625–670 (1998). https://doi.org/10.1512/iumj.1998.47.1179

    MathSciNet  Article  MATH  Google Scholar 

Download references

Acknowledgements

The author would like to thank the referee for her or his careful reading of the manuscript and many helpful suggestions. he is partially supported by Grant-in-Aid for Young Scientists (B) (KAKENHI No. 15K17546) and also by Grant-in-Aid for Scientific Research on Innovative Areas (KAKENHI No. 17H06466) both from JSPS. This work is also supported by JST CREST Grant Number JPMJCR17J4.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Toshiaki Omori.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Omori, T. Exponentially harmonic maps of complete Riemannian manifolds. manuscripta math. 161, 205–212 (2020). https://doi.org/10.1007/s00229-018-1084-2

Download citation

Mathematics Subject Classification

  • Primary 53C43
  • 58E20